MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER LITE 7.5X7.5CM; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER LITE 7.5X7.5CM; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800834
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that before use, the allevyn gentle border lite 7.5x7.5cm was noticed to be trapped in the sealing part of the pouch and cut therefore, the dressing was not intact and the sterility of the dressing was compromised.There was no delay and the treatment was finished using a smith & nephew back up.Patient was not harmed.
 
Additional Manufacturer Narrative
The device was not used in treatment, has been returned and evaluated, establishing a relationship between the device and the reported event.Visual inspection observed the dressing was cut and trapped at the edge of the seal.The root cause has been determined as a quality control deficiency.The dressing skewed after passing camera detection and then trapped in the side seal of pouch.The trapped dressing was not captured by operator during visual inspection.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review revealed a small number of similar events for this nature with manufacturing problems observed.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN GENTLE BORDER LITE 7.5X7.5CM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17447376
Report Number8043484-2023-00052
Device Sequence Number7260309
Product Code NAD
UDI-Device Identifier05000223475468
UDI-Public05000223475468
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/01/2025
Device Catalogue Number66800834
Device Lot Number202250
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown